MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary stent and delivery system was returned for analysis not deployed.Visual evaluation found the clear outer sheath was significantly bent and the blue outer sheath was detached from valve body, confirming the reported complaint.A fillet of glue on the valve body and what appears to be glue residue on the stainless steel tube was visible.The inner shaft was significantly kinked and the stainless steel tube handle was slightly bent.The wires at the distal end of the stent were bent and uncrossed.It was possible to deploy the stent but force was required.The damage noted to the device during analysis is consistent with the application of excessive force during usage most probably due to anatomical or procedural factors encountered during the procedure.Therefore, the most probable root cause for this complaint is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that a wallstent biliary stent was to be used in the common bile duct during a biliary metal stenting procedure performed on (b)(6) 2016.Reportedly, the patient¿s anatomy was not tortuous and had not been dilated prior to placement.During the procedure, the outer sheath detached from the handle.The procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; stent was damaged with the wires at the distal end of the stent bent and uncrossed.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6195696
Report Number3005099803-2016-03915
Device Sequence Number13720766
Product Code FGE
UDI-Device Identifier08714729204671
UDI-Public(01)08714729204671(17)20171208(10)18715614
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2017
Device Model NumberH965430500
Device Catalogue Number43050
Device Lot Number18715614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1